Alert archive / Tennessee / Freeze Warnings in 2017

Freeze Warning 7, NWS Nashville, TN

April 7, 201738 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Apr 7, 2017, 3:30 AM CDT for 38 counties in Tennessee. It took effect at Apr 8, 2017, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2017, 3:30 AM CDT (08:30 UTC)
In effect from
Apr 8, 2017, 2:00 AM CDT
Expired
Apr 8, 2017, 8:00 AM CDT
In force
6 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2017-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2017-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2278 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

571 
WWUS74 KOHX 070830
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
330 AM CDT Fri Apr 7 2017

...Freeze Warning Late Tonight into Early Saturday Morning Much of
Middle Tennessee...

.A cool high pressure system will move to the Mid State tonight.
Clear skies and light winds will allow temperatures to drop off 
to the lower 30s for most areas, but sheltered locations and 
valleys will drop into the upper 20s. These conditions could 
cause damage to some plants. Action should be taken today to 
protect plants, including bringing small plants indoors and 
covering outdoor plants.

TNZ005>011-023>034-056>066-075-077>080-093>095-072100-
/O.NEW.KOHX.FZ.W.0007.170408T0500Z-170408T1300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
330 AM CDT Fri Apr 7 2017

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
SATURDAY...

The National Weather Service in Nashville has issued a Freeze
Warning, which is in effect from midnight tonight to 8 AM CDT
Saturday. 

* TEMPERATURE...Lower 30s, with pockets of upper 20s.

* IMPACTS...Sensitive plants should be protected. Also, proper 
  shelter needs to be provided for outdoor animals. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

13
2 follow-up statements
316 
WWUS74 KOHX 071924
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
224 PM CDT Fri Apr 7 2017

...Freeze Warning for Middle Tennessee Tonight...

.As high pressure moves in and winds die down tonight,
temperatures will fall below freezing for most across Middle 
Tennessee. Lower 30s will be in store for many, but sheltered 
locations and valleys will fall into the upper 20s. Action should 
be taken today to protect plants, including bringing small plants 
indoors and covering outdoor plants.

TNZ005>011-023>034-056>066-075-077>080-093>095-080500-
/O.CON.KOHX.FZ.W.0007.170408T0500Z-170408T1300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
224 PM CDT Fri Apr 7 2017

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT SATURDAY...

* TEMPERATURE...Lower 30s, with pockets of upper 20s.

* IMPACTS...Sensitive plants should be protected. Also, proper 
  shelter needs to be provided for outdoor animals. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

27
462 
WWUS74 KOHX 080138
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
838 PM CDT Fri Apr 7 2017

...Freeze Warning in effect for Middle Tennessee tonight...

.As high pressure moves in and winds die down tonight, low 
temperatures will fall into the upper 20s to lower 30s for many 
areas of Middle Tennessee, especially the Upper Cumberland, with
widespread frost also expected. Action should be taken to protect
any sensitive outdoor plants from being damaged or killed by the 
cold temperatures, such as bringing plants indoors or covering 
them.

TNZ005>011-023>034-056>066-075-077>080-093>095-081300-
/O.EXT.KOHX.FZ.W.0007.170408T0700Z-170408T1300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
838 PM CDT Fri Apr 7 2017

...FREEZE WARNING NOW IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY...

* LOW TEMPERATURES...Upper 20s to lower 30s.

* IMPACTS...Widespread frost is expected. Sensitive outdoor 
  plants should be protected or they may be damaged or killed. 
  Also, proper shelter needs to be provided for outdoor animals. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

Shamburger

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Apr 7, 3:23 AM CDT, 7 minutes earlier.

Area forecast discussion, Apr 7, 3:23 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
323 AM CDT Fri Apr 7 2017

.DISCUSSION...

The low pressure system that brought stormy wx Wednesday and windy
conditions yesterday will move across the northeast states today.
A high pressure ridge along the Mississippi Vally will move
eastward. The approaching ridge will bring us a mostly sunny day,
but the influence of the low will keep winds a little on the
breezy side, with some northwest gusts near 25 mph. Highs will
reach the 50s to lower 60s, which is 5-10 degrees cooler than
normal.

For tonight, the cool and dry high pressure system will move
directly across Tn setting up excellent radiational cooling
conditions. Lows will be mostly in the lower 30s, with some
pockets of upper 20s, especially east of I-65. We will issue a
freeze warning across our coverage area.

Temperatures will rebound nicely through the weekend as the
surface ridge moves to our east and an upper ridge builds.
Saturday will be around normal, while Sunday will be nearly 10
degrees warmer with highs well into the 70s, possibly 80 in some
places.

Monday will bring continued warm wx with increasing clouds. The
next frontal system will bring a chance for showers and maybe
thunderstorms by Tuesday. Dry and pleasant wx returns Wednesday,
then a chance for showers again Thursday. Temperatures will be a
above normal through the extended forecast, with lows mostly in
the 50s and highs mostly in the 70s.

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR. Just few/sct clouds expected this TAF period with no
visibility restrictions. Winds have subsided some at CKV/BNA but
will increase again around 14Z with gusts over 20 knots at times.
Winds will remain gusty at CSV through the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      61  34  70  47  78 /   0   0   0   0   0
Clarksville    59  34  69  48  76 /   0   0   0   0   0
Crossville     53  30  63  41  72 /  10   0   0   0   0
Columbia       61  32  69  47  77 /   0   0   0   0   0
Lawrenceburg   60  32  68  45  76 /   0   0   0   0   0
Waverly        60  33  69  49  77 /   0   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from midnight tonight to 8 AM CDT Saturday FOR
Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-
Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-
Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-
Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......13
AVIATION........Shamburger
Hazardous weather outlook, Apr 6, 8:33 PM CDT, 6 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
833 PM CDT Thu Apr 6 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-080145-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
833 PM CDT Thu Apr 6 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Areas of frost formation will be possible late Friday night
across all of Middle Tennessee.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Freeze Warnings in Tennessee, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.